Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 3:37 PM CDT for Denton County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 7, 2012, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
561 WWUS84 KFWD 072037 SPSFWD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT TUE AUG 7 2012 TXZ102-103-072100- DENTON TX-WISE TX- 337 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DENTON COUNTY NORTHEASTERN WISE COUNTY AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF DECATUR...MOVING SOUTH AT 10 MPH. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3311 9723 3312 9749 3342 9751 3342 9726 TIME...MOT...LOC 2037Z 004DEG 7KT 3325 9737 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:28 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 12:28 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1228 PM CDT TUE AUG 7 2012 .AVIATION... CONCERNS...LOW THUNDERSTORM CHANCES LATE AFTERNOON/EARLY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A K0F2 TO KBKD LINE...WILL CONTINUE TO MOVE SOUTHWEST AND NOT AFFECT THE METROPLEX TAF SITES. CUMULUS FIELDS HAVE ALREADY DEVELOPED TO THE NORTHEAST...SOUTHEAST AND SOUTHWEST OF THE METROPLEX AS OF MIDDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. THE CHANCES IN THE METROPLEX ARE ONLY ABOUT 20 PERCENT...BUT HAVE PLACED VCTS AND CB IN THE TAF FOR THE 21-00Z PERIOD AS THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS. 58 && .UPDATE... A FEW SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FAR WESTERN COUNTIES ALONG A LINE FROM GRAHAM TO ABILENE. LIGHTNING HAS RECENTLY BEEN OBSERVED WITH ONE STORM IN YOUNG COUNTY BUT OTHERWISE...NOT MUCH PRECIPITATION APPEARS TO BE REACHING THE GROUND. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DAMAGING DOWNBURST WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH IN THE EVENING HOURS. THE INHERITED FORECAST WAS ON TRACK BUT DID MAKE A FEW MINOR CHANGES TO THE AFTERNOON HIGHS. ALSO...INCREASED DEWPOINTS SOME FOR THE AFTERNOON HOURS. THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 DEGREES LATE THIS AFTERNOON IN SOME LOCATIONS...MAINLY ALONG AND EAST OF INTERSTATE 35. HOWEVER...THE TEMPERATURE FORECAST COULD BE AFFECTED BY AFTERNOON THUNDERSTORMS AND CLOUD COVER. 82/JLD && .PREV DISCUSSION... /ISSUED 341 AM CDT TUE AUG 7 2012/ WEAK NORTH TO NORTHWEST FLOW ALOFT WILL PREVAIL OVER NORTH TEXAS THROUGH EARLY NEXT AS UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED ACROSS THE WESTERN STATES. WEAK LARGE SCALE LIFT COUPLED WITH A MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS WITH STORMS MOST LIKELY DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT DEVELOPS IN THE AFTERNOON/EARLY EVENING WILL HAVE A POTENTIAL FOR DAMAGING DOWNBURST WINDS DUE TO DRY AIR BELOW THE HIGH BASED STORMS. PRECIPITATION CHANCES WILL DECREASE AS WE HEAD INTO THE WEEKEND AS DRIER AIR FILTERS IN BEHIND A COLD FRONT. THE DRY AIR SHOULD LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES THE REMAINDER OF THE WEEK WILL BE HOT WITH AFTERNOON HIGHS GENERALLY IN THE UPPER 90S TO AROUND 103. OVERNIGHT LOWS WILL RANGE FROM THE MID 70S TO NEAR 80. THE MIXING DOWN OF DRIER AIR SHOULD KEEP AFTERNOON HEAT INDEX VALUES BELOW 105. THEREFORE...WE WILL NOT ISSUE A NEW HEAT ADVISORY WITH THIS PACKAGE. TEMPERATURES WILL COOL A FEW DEGREES ON THE WEEKEND DUE TO VERY WEAK COLD AIR ADVECTION BEHIND THE EXPECTED COLD FRONT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 104 80 102 80 100 / 20 20 20 20 20 WACO, TX 104 76 101 77 100 / 20 10 20 20 20 PARIS, TX 100 76 98 74 97 / 20 20 20 20 20 DENTON, TX 104 78 102 77 100 / 20 20 20 20 20 MCKINNEY, TX 103 77 102 77 99 / 20 20 20 20 20 DALLAS, TX 105 82 102 80 101 / 20 20 20 20 20 TERRELL, TX 102 76 100 76 98 / 20 20 20 20 20 CORSICANA, TX 101 77 100 77 100 / 20 10 20 20 20 TEMPLE, TX 101 74 100 74 99 / 20 10 20 20 20 MINERAL WELLS, TX 103 74 101 73 100 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Aug 7, 10:38 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1038 AM CDT TUE AUG 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1038 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN 3 PM AND 8 PM.
In the hours before
Special weather statement, Aug 7, 3:02 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT TUE AUG 7 2012
TXZ094-072030-
FANNIN TX-
302 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD
CITY...HONEY GROVE AND BONHAM STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3389 9592 3384 9584 3341 9586 3336 9621
3375 9623 3377 9617 3380 9617 3381 9618
3384 9615 3385 9601 3388 9600 3387 9595
TIME...MOT...LOC 2003Z 353DEG 11KT 3367 9605
CAVANAUGHSpecial weather statement, Aug 7, 3:19 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT TUE AUG 7 2012
TXZ104-072045-
COLLIN TX-
319 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COLLIN COUNTY
AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MCKINNEY...MOVING SOUTH AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...FAIRVIEW...LOWRY
CROSSING...LUCAS...MCKINNEY AND PRINCETON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9647 3339 9646 3309 9638 3306 9665
3340 9668 3340 9656
TIME...MOT...LOC 2019Z 352DEG 19KT 3334 9656Special weather statement, Aug 7, 3:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE AUG 7 2012
TXZ116-072100-
PALO PINTO TX-
326 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PALO PINTO COUNTY
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF MINERAL WELLS...MOVING
SOUTHWEST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORDON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3268 9831 3276 9807 3275 9806 3251 9807
3251 9841
TIME...MOT...LOC 2026Z 034DEG 13KT 3260 9815
CAVANAUGHSpecial weather statement, Aug 7, 3:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE AUG 7 2012
TXZ092-093-072100-
GRAYSON TX-COOKE TX-
327 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COOKE COUNTY
NORTHWESTERN GRAYSON COUNTY
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF WHITESBORO...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...WHITESBORO AND
WILLIS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3393 9689 3389 9689 3386 9686 3388 9684
3387 9681 3356 9682 3361 9714 3385 9705
3385 9703 3389 9699 3395 9700
TIME...MOT...LOC 2025Z 010DEG 8KT 3385 9693Special weather statement, Aug 7, 3:27 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE AUG 7 2012
TXZ102-072100-
WISE TX-
327 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WISE COUNTY
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF DECATUR...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD AND
COTTONDALE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3321 9747 3299 9740 3299 9773 3300 9775
3323 9769
TIME...MOT...LOC 2027Z 005DEG 7KT 3313 9759Special weather statement, Aug 7, 3:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT TUE AUG 7 2012 TXZ102-103-072100- DENTON TX-WISE TX- 337 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DENTON COUNTY NORTHEASTERN WISE COUNTY AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF DECATUR...MOVING SOUTH AT 10 MPH. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3311 9723 3312 9749 3342 9751 3342 9726 TIME...MOT...LOC 2037Z 004DEG 7KT 3325 9737
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:25 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Aug 7, 1:33 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 1:36 PM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| Aug 7, 1:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
| Aug 7, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 53 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 2:29 PM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Aug 7, 2:36 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Aug 7, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 24 min |
| Aug 7, 3:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Aug 7, 3:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Aug 7, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 35 min |
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Aug 7, 3:26 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Aug 7, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 7, 3:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | FWD | Collin | 23 min |
| Aug 7, 4:02 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | FWD | Somervell | 24 min |
| Aug 7, 4:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 7, 4:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| Aug 7, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 22 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | FWD | Grayson | 36 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 19 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Aug 7, 5:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Aug 7, 5:34 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Aug 7, 5:41 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Aug 7, 5:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 45 min |
| Aug 7, 6:40 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.